Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 76, NWS Green Bay, WI

November 7, 2016

NWS Green Bay, WI issued this small craft advisory at Nov 7, 2016, 3:23 PM CST. It took effect at Nov 8, 2016, 9:00 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2016, 3:23 PM CST (21:23 UTC)
In effect from
Nov 8, 2016, 9:00 AM CST
Expired
Nov 9, 2016, 4:00 AM CST
In force
19 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

818 
WHUS73 KGRB 072123
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CST MON NOV 7 2016

...WINDS GUSTING TO 30 KTS EXPECTED TUESDAY MORNING THROUGH
TUESDAY NIGHT...

.GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A DEPARTING COLD FRONT
STARTING TUESDAY MORNING. THE HIGHEST GUSTS ARE EXPECTED NEAR THE
TOP OF DOOR PENINSULA.

LMZ521-522-541>543-080530-
/O.NEW.KGRB.SC.Y.0076.161108T1500Z-161109T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
323 PM CST MON NOV 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 4 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 4 AM CST
WEDNESDAY. 

* WINDS...INCREASING FROM THE NW AT 15 TO 25 KTS WITH GUSTS TO 30
  KTS STARTING TUESDAY MORNING AND CONTINUING THROUGH TUESDAY
  NIGHT.

* WAVES...BUILDING TO 2 TO 4 FT IN THE BAY AND 3 TO 5 FT ALONG
  THE LAKESHORE TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
485 
WHUS73 KGRB 080318
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
918 PM CST MON NOV 7 2016

...WINDS GUSTING AT TIMES TO 30 KTS EXPECTED TUESDAY MORNING
THROUGH TUESDAY NIGHT...

.GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A DEPARTING COLD FRONT
STARTING TUESDAY MORNING. THE HIGHEST GUSTS ARE EXPECTED NEAR THE
TOP OF DOOR PENINSULA.

LMZ521-522-541>543-081130-
/O.CON.KGRB.SC.Y.0076.161108T1500Z-161109T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
918 PM CST MON NOV 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO
4 AM CST WEDNESDAY...

* WINDS...INCREASING FROM THE NW AT 15 TO 25 KTS WITH GUSTS TO 
  30 KTS STARTING TUESDAY MORNING AND CONTINUING THROUGH TUESDAY 
  NIGHT. 

* WAVES...BUILDING TO 2 TO 4 FT IN THE BAY AND 3 TO 5 FT ALONG 
  THE LAKESHORE TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
836 
WHUS73 KGRB 081037
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
437 AM CST TUE NOV 8 2016

...WINDS GUSTING AT TIMES TO 30 KTS EXPECTED FROM THIS MORNING
INTO TONIGHT...

.GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A DEPARTING COLD FRONT
THIS MORNING. THE HIGHEST GUSTS ARE EXPECTED OVER NORTHERN DOOR
COUNTY.

LMZ521-522-541>543-081845-
/O.CON.KGRB.SC.Y.0076.161108T1500Z-161109T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
437 AM CST TUE NOV 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 4 AM CST WEDNESDAY...

* WINDS...INCREASING FROM THE NW AT 15 TO 25 KTS WITH GUSTS TO 30
  KTS THIS MORNING AND CONTINUING THROUGH TONIGHT.

* WAVES...BUILDING TO 2 TO 4 FT IN THE BAY AND 3 TO 5 FT ALONG THE
  LAKESHORE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
594 
WHUS73 KGRB 081550
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
950 AM CST TUE NOV 8 2016

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT...

.GUSTY NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE THROUGH
TONIGHT BEHIND A DEPARTING COLD FRONT. THE HIGHEST GUSTS ARE
EXPECTED OFF OF NORTHERN DOOR COUNTY.

LMZ521-522-541>543-090000-
/O.CON.KGRB.SC.Y.0076.000000T0000Z-161109T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
950 AM CST TUE NOV 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS
  THROUGH TONIGHT.

* WAVES...2 TO 4 FT...WITH LOCALLY HIGHER WAVES IN THE CENTRAL BAY
  AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
746 
WHUS73 KGRB 082115
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CST TUE NOV 8 2016

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT...

.GUSTY NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE THROUGH
TONIGHT BEHIND A DEPARTING COLD FRONT. THE HIGHEST GUSTS ARE
EXPECTED OFF OF NORTHERN DOOR COUNTY.

LMZ521-522-541>543-090515-
/O.CON.KGRB.SC.Y.0076.000000T0000Z-161109T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
315 PM CST TUE NOV 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS 
  THROUGH TONIGHT. 

* WAVES...2 TO 4 FT...WITH LOCALLY HIGHER WAVES IN THE CENTRAL 
  BAY AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
333 
WHUS73 KGRB 090303
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CST TUE NOV 8 2016

...GUSTY WINDS AND A FEW HIGH WAVES CONTINUE THROUGH PART OF
TONIGHT...

.NORTHWEST WINDS CONTINUE TO GUST BEHIND A DEPARTING COLD FRONT.
THE HIGHEST GUSTS ARE EXPECTED OFF OF NORTHERN DOOR COUNTY.
ADDITIONALLY SOME LOCALLY HIGHER WAVES ARE POSSIBLE ESPECIALLY IN
THE CENTRAL BAY AND OPEN WATERS OF LAKE MICHIGAN.

LMZ521-522-541>543-091000-
/O.CON.KGRB.SC.Y.0076.000000T0000Z-161109T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
903 PM CST TUE NOV 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
WEDNESDAY...

* WINDS...NORTHWEST 10 TO 20 KTS WITH GUSTS TO AROUND 25 KTS
  CONTINUE THROUGH PART OF TONIGHT.

* WAVES...2 TO 4 FT...WITH LOCALLY HIGHER WAVES IN THE CENTRAL 
  BAY AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
312 
WHUS73 KGRB 090951
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
351 AM CST WED NOV 9 2016

...WINDS DIMINISHING EARLY THIS MORNING...

.WINDS AND WAVES HAVE SUBSIDED EARLY THIS MORNING. 

LMZ521-522-541>543-091100-
/O.EXP.KGRB.SC.Y.0076.000000T0000Z-161109T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
351 AM CST WED NOV 9 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS
MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 3:10 PM CST, 13 minutes earlier.

Area forecast discussion, Nov 7, 3:10 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
310 PM CST MON NOV 7 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 310 PM CST Mon Nov 7 2016

The latest RAP analysis and radar/satellite imagery show high
pressure centered over the mid-Atlantic coast and a cold front
moving east over the northern Mississippi Valley.  The cold front is
mostly inactive so far today, with only light returns showing up on
area radars, but no ground truth.  Mid and high clouds are
increasing ahead of the front over western Wisconsin.  Clouds remain
thin though, so temps are rising close to record highs in a few
locations.  As the front moves east tonight, precip chances are the
main forecast concern.

Tonight...The weak cold front will move across the state late this
evening and overnight.  Based on 12z RAOBS ahead of the front, the
airmass ahead of the front is quite dry.  Stronger forcing does
arrive late tonight when a shortwave strengthens as it digs over
western Lake Superior.  So think precip chances will improve through
the night along the front, and will increase chances slightly over
eastern WI.  So expect a broken/narrow band of light showers or
sprinkles to move across north-central WI around mid to late
evening, before becoming more solid over northeast WI overnight.
Lows will be warmer than last nights readings thanks to cloud cover,
and range from the low 40s north to near 50 in the east.

Tuesday...The front will be exiting eastern WI late tonight, with
strong mid-level drying occurring behind the front.  This should
yield a dry day for most locations.  However, shallow low level
moisture will be diving south within thermal troughing at 925mb.
Progged soundings also show steep low level lapse rates under a
fairly strong inversion.  So think clouds will scattered to broken
during the morning into early afternoon, before drier air arrives
from the west.  Highs cooling off into the upper 40s north to mid
50s south.

.LONG TERM...Tuesday Night Through Monday
Issued at 310 PM CST Mon Nov 7 2016

High pressure will bring dry weather and cool temperatures to the
region on Wednesday. Despite the cooler temperatures, highs will
still be 5 to 10 degrees above normal for this time of year given
the abundant sunshine. As the high tracks east return flow will
bring a return of warm air to the western Great Lakes on Thursday
ahead of an approaching cold front. Highs on Thursday will soar
into the upper 50s to around 60, a good 10 to 15 degrees above
normal for this time of year.

The cold front itself will not pack much of a punch with regards
to precipitation given the extremely limited moisture and its
Pacific origins. However whatever it lacks in moisture it will
make up for in temperatures as 850 mb temperatures tumble from the
middle teens on Thursday, down into the single digits below zero
by Friday. This precipitous dip in temperatures will cause daytime
highs to fall into the 40s Friday and Saturday, with overnight
lows Friday night tumbling into the 20s. Despite these much colder
temperatures, this will only bring temperatures down to
climatological normals for this time of year. There continues to
be a slight chance for showers across the far north on Friday,
however given the limited moisture any showers that form will be
isolated and light in nature.

Return flow in the later half of the weekend will allow
temperatures to rebound into the 50s Sunday and Monday as warmer
air advects into the region. A weak low pressure system is slated
to track through the area sometime early next week, which could
bring a slight chance for showers to the region on Monday. The
weakness of this system and how far out it is in the forecast do
not lend itself to a high degree of confidence in how this system
will evolve. Therefore will stay with the blended model POPs in
the late part of the forecast.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1130 AM CST Mon Nov 7 2016

Cirrus will be invading the region from the west this
afternoon ahead of a weak cold front.  This front will move across
the region tonight and provide a chance of light showers to all taf
sites. Chances of showers look slightly better over the eastern WI
than farther west, so will show mvfr vsbys associated with the
showers only over the Fox Valley and Lakeshore taf sites.  Behind
the front, cigs are likely to lower on Tuesday morning, possibly to
mvfr over north-central WI.  But confidence is low of this occurring
due to the dry airmass and a lack of upstream mvfr conditions.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......Kurimski
AVIATION.......MPC
Hazardous weather outlook, Nov 7, 2:37 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CST MON NOV 7 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
237 PM CST MON NOV 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-082045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
237 PM CST MON NOV 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS TO AROUND 25 KNOTS WILL PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT.

MPC/KURIMSKI

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.